MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE SERFAS ENERGY 90-S CRUISE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE SERFAS ENERGY 90-S CRUISE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279401200
Medical Device Problem Codes Continuous Firing (1123); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that during the procedure it was placed in an instrument bag when not in use.A few minutes later, a noise and sparks appeared from the serfas even though it was no longer in use.No one had activated it via the foot pedal or manually.The surgeon urgently picked up the serfas, which continued to spark.We urgently disconnected it to stop this.
 
Additional Manufacturer Narrative
Alleged failure: it was then placed in an instrument bag when not in use.A few minutes later, a noise and sparks appeared from the serfas even though it was no longer in use.No one had activated it via the foot pedal or manually.The failure(s) identified in the investigation are consistent with the complaint record.The probable root cause is most likely an internal leak due to a broken or damaged bond between the polyimide and suction tubing.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
SERFAS ENERGY 90-S CRUISE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
arsalan rizvi
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key23842327
Report Number0002936485-2025-00993
Device Sequence Number10030013
Product Code GEI
UDI-Device Identifier07613327057034
UDI-Public07613327057034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279401200
Device Lot Number25135AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown